#1 05-02-2014 20:19:32

Joe Zaffiro
Member
Registered: 05-02-2014
Posts: 9

been dealing with this for almost 3 weeks now

I can't hardly stand it. It has subsided to a workable level, but at first it was intolerable.
I would appretiate any suggestions on how to alleviate this. As I feel my life is out of control.
I went to the doctor initially for an inner nose problem, he gave me steroids and some anti-biotics to help. I quit using them as I didn't know what other effects they were having. Now I have this.
I felt normal a month ago.

Offline

 

#2 05-02-2014 20:21:17

Joe Zaffiro
Member
Registered: 05-02-2014
Posts: 9

Re: been dealing with this for almost 3 weeks now

I'm not sure how to use this site. Do I post messages here?

Offline

 

#3 05-02-2014 21:20:38

Thomas
Administrator
Registered: 28-08-2007
Posts: 1421
Website

Re: been dealing with this for almost 3 weeks now

Hi Joe,

Welcome to the forum.

There is a good chance that the tinnitus disappears again once the effect of the drugs (which are likely to be responsible) has worn off.

Avoid any caffeine and alcohol (or any other nerve stimulants) at the moment in order not to further aggravate it.

The less you worry about it the better. Anxiety and worries will only make it worse.

Thomas

Offline

 

#4 06-02-2014 14:13:46

Joe Zaffiro
Member
Registered: 05-02-2014
Posts: 9

Re: been dealing with this for almost 3 weeks now

Thank you Thomas.
I quit taking those drugs about a week and a half since all this started.
They should have been well out of my system. I did go to the ent doc and apparently I have some hearing lose that is causing this. But it was difficult to take the test when your ears are already buzzing. They keep saying the drugs for my nose should't have any effect on my ears, although I was blowing it right up my nose. If I can't get a grip on this,
I feel I am going to lose everything. I have a 2 and 4 year old that are difficult to be around because they are so loud(being kids of course)
Life doesn't seem worth living at the moment. No way to relax, sleep or enjoy anything. Lost.

Offline

 

#5 06-02-2014 21:56:39

Thomas
Administrator
Registered: 28-08-2007
Posts: 1421
Website

Re: been dealing with this for almost 3 weeks now

Joe,

I had a nasal spray prescribed for my tinnitus in the beginning (even though I had a clear nose), and it made it much worse, so I couldn't take it any longer. The same happened for the same drug in tablet form. There are just some drugs that make your tinnitus go through the roof, or even trigger it in the first place. It has nothing directly to do with your ears though: the tinnitus originates from misfiring nerve cells in an area of the brain stem called the dorsal cochlear nucleus (where the signals coming from the ear feed into the brain). These nerve cells can become ill-conditioned due to excessive noise, drugs, stress or other reasons. See http://forum.mytinnitus.de/en/viewtopic.php?id=511 for more in this respect.

I know it is a shock to the system in the first few weeks, but you will get it eventually under control. Just take it from day to day at the moment and don't think that this will be the same for the rest of your life.
You can try whether taking some painkillers (Paracetmol (Tylenol in the U.S.) or Aspirin) for a couple of days can accelerate the improvement. It helped me a lot in the beginning.

Thomas

Offline

 

#6 06-02-2014 22:25:15

Joe Zaffiro
Member
Registered: 05-02-2014
Posts: 9

Re: been dealing with this for almost 3 weeks now

Thomas-
I heard aspirin was bad for this thing. Not sure what to believe anymore. It sounds like you had an experience like mine with nasal spray. I was using that for an inner nose issue and also a steroid to spray in the nose plus an antibiotic. I was told these drugs and side effects are not permanent but if it was them, this is not going away. The doctor was an en&t guy with 28 years experience. You would think he would know what these things. Anyway, thanks for your reply and optimism. I can't believe I am in this state, I just don't want to live like this.

Joe

Offline

 

#7 08-02-2014 22:59:05

Thomas
Administrator
Registered: 28-08-2007
Posts: 1421
Website

Re: been dealing with this for almost 3 weeks now

Joe,

Aspirin is only an issue if you take large amounts (more than 2g/day) for longer periods. If you take just 1-2 tablets a day for a couple of days, there should not be any issues. If it has any effects at all, then it is likely to suppress the tinnitus (at least that what it always has done for me, and also some others I know).

In any case, the information can indeed be confusing. mainly because tinnitus can be so different for everybody. Lastly you should only trust your own experience. But obviously that takes some time to develop, so in the meanwhile you just have to take some ups and downs.

Thomas

Offline

 

#8 10-02-2014 13:34:12

Joe Zaffiro
Member
Registered: 05-02-2014
Posts: 9

Re: been dealing with this for almost 3 weeks now

Why are the nights so difficult. I can't sleep at all. It just gets louder and more pronounced. Is there a safe sleeping pill to take. Does anyone else experience this at night? I appreciate your replies. It sounds like you have a good grip on this problem.

Offline

 

#9 10-02-2014 21:50:13

Thomas
Administrator
Registered: 28-08-2007
Posts: 1421
Website

Re: been dealing with this for almost 3 weeks now

Well, my tinnitus is so weak now that it doesn't take much anymore to get to grips with it. In the beginning (the first few months) it was very different though. I was struggling as well to get any sleep at all. I was prescribed some tranquilizers in the beginning, but they didn't improve things much either, and I generally don't like the feeling of getting knocked out by some pills anyway. Fortunately, I found then just a couple of weeks later by chance that a simple painkiller suppressed my tinnitus for a couple of hours, so I took those then at night when required (half a tablet was usually enough to have an effect). Even then I had only at best 4 hours sleep a night, which I could just about manage on (even though I have to say I was unemployed at the time, so I could take it easy during the day and have some rest then as well if required).

If you can't sleep then occupy yourself with something else until you get bored or tired. If your body requires rest then it will find some. Don't worry, in a few weeks or months time things will improve. Until then you just have to hang on as best as you can.

Thomas

Offline

 

#10 11-02-2014 21:10:23

Joe Zaffiro
Member
Registered: 05-02-2014
Posts: 9

Re: been dealing with this for almost 3 weeks now

Thanks Thomas. I took an ativan last night and it knocked me out. Today was better but it is now after 4:00 and this thing usually starts flaring, but I'm hopeful that if today wasn't to bad, things will improve.

Offline

 

Board footer

Based on PunBB 1.2.19